Home > Journals > Gazzetta Medica Italiana Archivio per le Scienze Mediche > Past Issues > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2000 August;159(4) > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2000 August;159(4):121-3

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GAZZETTA MEDICA ITALIANA ARCHIVIO PER LE SCIENZE MEDICHE

A Journal on Internal Medicine and Pharmacology


Indexed/Abstracted in: BIOSIS Previews, EMBASE, Scopus, Emerging Sources Citation Index

 

ORIGINAL ARTICLES  


Gazzetta Medica Italiana Archivio per le Scienze Mediche 2000 August;159(4):121-3

language: English

Behavioural changes and hypotensive effects of thioridazine in two elderly patients with traumatic brain injury. Post-traumatic syndrome and thioridazine

Rampello L. 1, Raffaele R. 1, Vecchio I. 1, Pistone G. 2, Brunetto M. B. 1, Malaguarnera M. 2

1 Institute of Neurological Sciences, University of Catania;
2 Istitute of Internal Medicine and Geriatrics, University of Catania


PDF  


We ­report hypo­ten­sive ­effects of thi­o­rid­a­zine, a neu­ro­leptic ­drug, ­used in the treat­ment of behav­i­oural ­changes ­after trau­matic ­brain ­injury, in the ­absence of car­di­o­vas­cular dis­ease, in two eld­erly ­patients ­during ­motor reha­bil­i­ta­tion. The ­patients ­showed a ­decrease of anx­iety and agi­ta­tion ­after thi­o­rid­a­zine admin­is­tra­tion ­dose of 25 mg/day, but ­they devel­oped hypo­ten­sive ­crises ­without car­di­o­vas­cular dis­eases. ­After sus­pen­sion, ­patients ­became nor­mo­ten­sive. ­This ­datum sug­gests ­that the ­alpha-­receptor tro­pism of neu­ro­lep­tics and ­their ­effects on arte­rial pres­sure ­make it dif­fi­cult to ­treat eld­erly ­patients ­after ­brain ­injury, ­without car­di­o­vas­cular dis­ease.

top of page

Publication History

Cite this article as

Corresponding author e-mail